# SDR 2006FA0000792

- Difficulty date: July 28, 2006
- Submitted: August 16, 2006
- Operation: General aviation
- Aircraft: N20CU
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0323
- Engine: Lyc O360*
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bungee Cylinder
- Part number: 24670036
- Condition: Broken
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE NOSE GEAR STEERING BUNGEE PN 2467003-6, BROKE WHILE TAXIING IN AFTER LANDING.  THE AIRCRAFT STOPPED WITHOUT INCIDENT.  THE BREAK OCCURRED IN THE  THEADED AREA OF THE SHAFT THAT CONTAINS THE CHAIN SPROCKET.  NOTE THAT THIS SHAFT HAS THREADS ON BOTH ENDS.  THE END THAT BROKE HAS THE SMALLER THREADS (.3125 INCHES) NAD IS ON THE OPPOSITE END FROM THE SPROCKET.  THIS FAILURE IS SIGNIFICANT BECAUSE WHEN THE BUNGEE BREAKS THE BODY, WILL PIVOT DOWN AROUND THE ATTACHMENT POINT AND FOUL THE ELEVATOR CONTROLS.  BUNGEE WAS REPLACED AT TACH 532 AS A RESULT OF THE AD.  THE AC HAS 8070 HRS ON IT SO THE REPLACEMENT PART  HAS 7538 HOURS ON IT.  (K)
